Alert archive / Kansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 39, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 6, 2010, 11:25 PM CDT for Graham County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2010, 11:25 PM CDT (04:25 UTC)
- Expired
- May 6, 2010, 11:51 PM CDT
- In force
- 26 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Graham County, KS
The radar
The Dodge City radar (KDDC), 158 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 6:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4583 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871
WUUS53 KGLD 070425
SVRGLD
KSC065-070530-
/O.NEW.KGLD.SV.W.0039.100507T0425Z-100507T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1125 PM CDT THU MAY 6 2010
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GRAHAM COUNTY IN NORTHWEST KANSAS...
* UNTIL 1230 AM CDT
* AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES NORTH OF WAKEENEY...AND MOVING EAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN GRAHAM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3912 9960 3912 9969 3912 9996 3928 10002
3929 9960 3913 9959
TIME...MOT...LOC 0425Z 253DEG 37KT 3911 9983
WIND...HAIL <50MPH 1.00IN
$$
JERRYK1 follow-up statement
459
WWUS53 KGLD 070451 RRA
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1051 PM MDT THU MAY 6 2010
KSC065-070501-
/O.CAN.KGLD.SV.W.0039.000000T0000Z-100507T0530Z/
GRAHAM KS-
1151 PM CDT THU MAY 6 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRAHAM COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM CDT.
LAT...LON 3912 9960 3912 9969 3912 9996 3928 10002
3929 9960 3913 9959
TIME...MOT...LOC 0451Z 253DEG 37KT 3919 9950
$$
JERRYKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 4:11 PM CDT, 7 hours 14 minutes earlier.
Area forecast discussion, May 6, 4:11 PM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
311 PM MDT THU MAY 6 2010
.DISCUSSION...
300 PM MDT THU MAY 6 2010
HAVE ISSUED A FROST ADVISORY FOR THE COLORADO COUNTIES OVERNIGHT
TONIGHT AND A FREEZE WATCH FOR OVERNIGHT FRIDAY NIGHT.
THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT AS A WARM
FRONT MOVES NORTH ACROSS THE FORECAST AREA WITH A DRYLINE
INTERSECTING IT AND EXTENDING INTO THE TEXAS PANHANDLE. THESE FEATURES
MAY PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT IF A WEAK
LIFTING ACROSS THE CENTRAL HIGH PLAINS THIS AFTERNOON PROVIDES
ENOUGH MED-LEVEL DESTABILIZATION TO THE WELL CAPPED ATMOSPHERE.
ONCE THE COLD FRONT MOVES THROUGH THIS EVENING...OVERNIGHT LOWS
ARE EXPECTED TO DIP DOWN TO NEAR OR JUST BELOW FREEZING BRIEFLY
ACROSS NORTHEAST COLORADO AS AN AREA OF SURFACE HIGH PRESSURE
MOVES INTO THE REGION. COOLER TEMPERATURES WILL REMAIN IN PLACE ACROSS
THE FORECAST AREA FOR A COUPLE OF DAYS WITH DAYTIME HIGHS IN THE
UPPER 50S AND LOWER 60S FRIDAY AND SATURDAY. OVERNIGHT LOWS FRIDAY
NIGHT AND EARLY SATURDAY MORNING WILL BE THE COOLEST OF THE
FORECAST PERIOD. OVERNIGHT LOWS FRIDAY NIGHT/EARLY SATURDAY
MORNING ARE EXPECTED TO DROP TO BELOW FREEZING AND WILL REMAIN
THERE FOR SEVERAL HOURS ACROSS MUCH OF THE FORECAST AREA. THE AREA
OF EXPECTED FREEZE MAY NEED TO BE FINE TUNED...BUT SENSITIVE
VEGETATION THAT HAS ALREADY EMERGED MAY BE AFFECTED...ESPECIALLY
EARLY SATURDAY MORNING.
SUNDAY AND MONDAY WILL BE WARMER AS AN UPPER SHORT WAVE RIDGE
MOVES OVER THE HIGH PLAINS REGION AHEAD OF THE NEXT TROUGH
APPROACHING OVER THE WESTERN UNITED STATES. THE UPPER LOW LIFTS
EAST OF THE CENTRAL ROCKIES MONDAY EVENING WITH THE ASSOCIATED
SURFACE LOW LIFTING FROM THE PANHANDLE REGION INTO SOUTHERN IOWA
OVERNIGHT MONDAY NIGHT. WITH A GOOD MOISTURE FEED INTO THE FORECAST
AREA AHEAD OF THE SYSTEM AND WRAPAROUND FLOW TO FOLLOW...EXPECTED
A PERIOD OF SCATTERED THUNDERSTORMS EACH DAY FROM SUNDAY NIGHT
THROUGH MONDAY NIGHT. THE LATTER PART OF THE WEEK WILL HAVE A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY AS ADDITIONAL
SHORT WAVE TROUGHS MOVE ACROSS THE REGION AHEAD OF THE NEXT UPPER
TROUGH APPROACHING SLOWLY OVER THE WESTERN UNITED STATES.
LOCKHART
&&
.AVIATION...
1150 AM MDT THU MAY 6 2010
FOR THE 18Z TAFS...VERY UNCERTAIN TAF FORECAST. WIND FIELD...ESPECIALLY
NEAR KGLD...IS HIGHLY VARIABLE IN DIRECTION AND SPEED. RUC LOOKS
TO HAVE A GOOD HANDLE ON THIS AND USED FOR THE BEGINNING OF THE
TAFS. DO NOT EXPECT THE VERY STRONG WINDS/COLD FRONT ARRIVAL UNTIL
EARLY IN THE EVENING. WINDS LOOK TO STAY UP ALL NIGHT EVEN THOUGH
NO GUSTS ARE EXPECTED. ONCE THE SUN COMES UP...THE GUSTINESS WILL
BEGIN AGAIN.
DUE TO LACK OF LIFT AND CAPPED LOWER LEVELS...DO NOT EXPECT
THUNDERSTORMS TO DEVELOP UNTIL EARLY THIS EVENING NEAR BOTH TAF
SITES. AND EVEN THEN NOT SURE HOW MUCH THE COVERAGE WILL. SO CHOSE
HANDLE WITH VCTS AT THIS TIME WITH THE THUNDERSTORM THREAT ENDED
BY 06Z. CLOUD DECK AT KMCK LOOKS TO STAY JUST ABOVE MVFR AT THIS
TIME.
BULLER
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
KSZ001>004-013>016-027>029-041-042.
NE...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
NEZ079>081.
CO...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
COZ090>092.
FROST ADVISORY FROM 1 AM TO 8 AM MDT FRIDAY FOR COZ090>092.
&&Hazardous weather outlook, May 6, 11:45 AM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT THU MAY 6 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT THU MAY 6 2010 /1145 AM CDT THU MAY 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR EASTWARD MOVING SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING CAPABLE OF PRODUCING HAIL AND GUSTY WINDS EAST OF A LINE FROM STRATTON NEBRASKA TO GOVE KANSAS. NON-SEVERE THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP ALONG A COLD FRONT THAT WILL MOVE THROUGH THE REGION EARLY THIS EVENING AND TONIGHT. ADDITIONALLY...BEHIND THE COLD FRONT NORTHERLY WINDS OF 25 TO 35 MPH WITH BRIEF GUSTS TO 45 MPH ARE EXPECTED. THE WINDS SHOULD RELAX AFTER MIDNIGHT TONIGHT TO 15 TO 25 MPH BY DAWN FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BELOW NORMAL TEMPERATURES ARE EXPECTED OVER THE WEEKEND. ON SATURDAY MORNING THERE IS THE POSSIBILITY FOR AREAS OF FROST AND FREEZING TEMPERATURES WEST OF A MCCOOK NEBRASKA TO RUSSELL SPRINGS LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON. AEP/BULLER
In the hours before
Local storm report, May 6, 9:30 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
830 PM MDT THU MAY 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 11 N NORTON 40.00N 99.89W
05/06/2010 M0.75 INCH NORTON KS TRAINED SPOTTER
&&
FOLTZLocal storm report, May 6, 10:25 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
925 PM MDT THU MAY 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL OAKLEY 39.13N 100.85W
05/06/2010 M1.25 INCH LOGAN KS EMERGENCY MNGR
HALF DOLLAR HAIL IN OAKLEY
&&
FOLTZLocal storm report, May 6, 10:40 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
940 PM MDT THU MAY 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM HAIL 4 SE REAGER 39.79N 100.04W
05/06/2010 E0.75 INCH NORTON KS LAW ENFORCEMENT
&&
MWMLocal storm report, May 6, 10:48 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
948 PM MDT THU MAY 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 1 NE HOXIE 39.37N 100.43W
05/06/2010 E0.88 INCH SHERIDAN KS TRAINED SPOTTER
&&
FOLTZLocal storm report, May 6, 10:50 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
950 PM MDT THU MAY 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL 1 WSW NORTON 39.83N 99.91W
05/06/2010 M1.75 INCH NORTON KS STORM CHASER
GOLF BALLS REPORTED JUST WEST OF NORTON
&&
MWMLocal storm report, May 6, 11:15 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1015 PM MDT THU MAY 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM HAIL 2 W STUDLEY 39.35N 100.20W
05/06/2010 E1.00 INCH SHERIDAN KS STORM CHASER
REPORT RELAYED VIA SPOTTER NETWORK
&&
FOLTZThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:32 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 32 min |
| May 6, 8:12 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 48 min |
| May 6, 8:38 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 38 min |
| May 6, 9:42 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton, Sheridan | 48 min |
| May 6, 9:57 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan, Thomas | 63 min |
| May 6, 10:11 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 50 min |
| May 6, 10:20 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman | 28 min |
| May 6, 10:44 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Gove, Graham, Logan, Norton, Sheridan and 1 more | 51 min |
| May 6, 11:05 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 40 min |
| May 6, 11:13 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 38 min |
| May 7, 3:00 PM CDT | Freeze Warning | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.